Alert archive / New Jersey / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

April 22, 2016Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 22, 2016, 3:40 PM EDT for Cape May County, New Jersey. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2016, 3:40 PM EDT (19:40 UTC)
Expired
Apr 22, 2016, 4:15 PM EDT
In force
35 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 39 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2016-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2016-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS81 KPHI 221940
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT FRI APR 22 2016
 
DEZ002-003-NJZ021-023-024-222015-
KENT-INLAND SUSSEX-CAPE MAY-CUMBERLAND-ATLANTIC COASTAL CAPE MAY-
340 PM EDT FRI APR 22 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENT...NORTHEASTERN
SUSSEX...CAPE MAY AND SOUTHEASTERN CUMBERLAND COUNTIES...

AT 339 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF MILTON...OR
15 MILES NORTHEAST OF GEORGETOWN...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...CAPE MAY...MILFORD...NORTH WILDWOOD...WILDWOOD CREST...LEWES...
MILTON...WOODBINE...SEA ISLE CITY...AVALON...WEST CAPE MAY...STONE HARBOR...
ELLENDALE...CAPE MAY COURT HOUSE...SCOTCH BONNET...NORTH CAPE MAY...RIO
GRANDE...GOSHEN...DIAMOND BEACH AND GREEN CREEK.

TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3887 7551 3898 7532 3891 7531 3882 7520
      3893 7498 3897 7494 3897 7496 3911 7489
      3916 7489 3919 7493 3927 7477 3915 7469
      3908 7472 3903 7479 3899 7479 3894 7486
      3893 7497 3879 7516 3865 7548
TIME...MOT...LOC 1939Z 240DEG 21KT 3889 7526 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 22, 10:34 AM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Apr 22, 10:34 AM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 AM EDT FRI APR 22 2016

.SYNOPSIS...
HIGH PRESSURE OFF THE EAST COAST TODAY WILL GIVE WAY TO LOW PRESSURE
AND A SLOW MOVING COLD FRONT, WHICH WILL MOVE OFFSHORE BY SATURDAY.
CANADIAN HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT THROUGH
SUNDAY, AND MOVE OFFSHORE MONDAY. A SLOW MOVING COLD FRONT WILL
APPROACH FROM THE NORTH MONDAY, AND BECOME STATIONARY OVER OUR
REGION TUESDAY, AS WAVES OF LOW PRESSURE DEVELOP EASTWARD ALONG
IT. CANADIAN HIGH PRESSURE IS FORECAST TO PUSH THE FRONT SOUTH OF
OUR AREA WEDNESDAY, BEFORE IT MOVES NORTHWARD TOWARD OUR REGION AS
A WARM FRONT THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
13Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE POSITIONED
NORTH OF LAKE ONTARIO INTO SWRN QUEBEC. A COLD FRONT EXTENDS SW-WD
FROM THE LOW INTO THE MIDWEST AND CENTRAL PLAINS. MEANWHILE, WATER
VAPOR SATELLITE IMAGERY SHOWS A WELL-DEFINED SPIN IN THE MID
-/UPPER-LEVELS ASSOCIATED WITH A CLOSE LOW INDIANA. THIS UPPER
LOW IS FORECAST TO OPEN UP AND MOVE EWD INTO OHIO THIS AFTERNOON.

THE MID-ATLANTIC REGION WILL BE SITUATED IN THE CORE OF THE PRE-
FRONTAL WARM SECTOR TODAY WITH DEEP SOUTHWESTERLY FLOW ADVECTING
MOISTURE INTO THE AREA. CLOUD COVER WILL FACTOR INTO THE TEMP
FORECAST FOR TODAY. DENSE MID- AND HI-LEVEL CLOUDS SPANS ACROSS THE
APPALACHIANS SO FAR THIS MORNING AS SEEN ON VISIBLE SATELLITE
IMAGERY. THESE LEADING EDGE OF THESE THICKER CLOUDS ARE STARTING
TO SPREAD INTO OUR WESTERN MOST ZONES OF EASTERN PA AND MD. THERE
WILL BE MORE OPPORTUNITY FOR HEATING THE FARTHER EAST YOU TRAVEL
THRU AT LEAST EARLY AFTERNOON UNTIL THE THICKER CLOUDS SPREAD
EASTWARD TOWARD THE COAST. ACCORDINGLY, MAX TEMPS WERE RAISED
SEVERAL DEGREES WITH THE 930 AM ESTF UPDATE FOR AREAS ALONG EAST
OF THE I-95 CORRIDOR. 80-DEGREE TEMPS WILL LIKELY BE COMMONPLACE
FOR THE COASTAL PLAIN (EXCLUDING THE COOLER BEACHES).

UPDATES WERE MADE TO THE HOURLY POP/WX GRIDS FOR TODAY. CUT BACK ON
POPS CONSIDERABLY FOR THIS MORNING AND FIRST HALF OF THE AFTERNOON.
MRMS RADAR MOSAIC SHOWS AN AREA OF SHOWERS OVER C PA MID MORNING.
VERY LIGHT SHOWERS OR SPRINKLES MAY MAKE IT INTO WRN BERKS AND
CARBON/MONROE COUNTIES THRU MIDDAY. EXPECT ISOLATED SHOWERS AND
STORMS TO INITIATE DURING THE PEAK HEATING HOURS BETWEEN 2 AND 4 PM.
LOOKING AT SOME OF THE MESOSCALE DETAILS FROM THE HIRES MODELS SHOWS
TWO POTENTIAL BOUNDARIES FOR THIS CONVECTION TO BECOME FOCUSED ALONG
LATE IN THE DAY. THE FIRST IS A PRE-FRONTAL SFC TROUGH THAT IS
FORECAST TO SHARPEN ALONG THE HUDSON VALLEY, FAR NW NJ AND NE PA.
THE SECOND WOULD BE A DIFFERENTIAL HEATING BOUNDARY ON THE EASTERN
EDGE OF THE THICKER MID CLOUDS NEAR THE I-95 CORRIDOR. THIS
CONVECTION WOULD BE FUELED BY STRONGER SFC BASED INSTABILITY BETWEEN
250-500 J/KG OF CAPE OVER COASTAL PLAIN IN S NJ/DELMARVA.

ADDITIONALLY, A MID-LEVEL SHORTWAVE TROUGH AND UPPER JET STREAK
WILL APPROACH FROM THE DC AREA AFTER 21Z, WHICH COULD ENHANCE
LIFT/COVERAGE OF SHOWERS AND STORMS LATE IN THE AFTERNOON AND
ESPECIALLY INTO THE EARLY EVENING.

SOME OF THESE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. HOWEVER,
THE MODEST SHEAR/CAPE FORECAST PARAMETERS NOT VERY INDICATIVE OF A
SEVERE THUNDERSTORM EVENT THIS AFTERNOON UNLESS MODELS ARE
UNDERDOING HEATING AND MOISTURE RETURN IN THE BOUNDARY LAYER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
SLOW MOVING COLD FRONT SHOULD SLIDE OVER THE REGION LATE TONIGHT.
AS IT DOES SO, EXPECT SHOWERS TO DISSIPATE AS THEY MOVE OFF SHORE,
AND SHOULD SEE A SHIFT TO NORTHWESTERLY WINDS ACROSS THE REGION.
WITH MID LEVEL CLOUDS LIKELY LINGERING FOR MUCH OF THE NIGHT AND A
LIMITED TEMPERATURE GRADIENT ACROSS THE FRONT, DO NOT EXPECT TEMPS
TO DROP OFF TOO MUCH BEHIND THE FRONT. LOWS ACROSS THE REGION
SHOULD BE MOSTLY IN THE 50S, EXCEPT IN THE POCONOS WHERE 40S COULD
BE POSSIBLE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MID-LEVEL TROUGH AXIS ASSOCIATED WITH REMNANT CLOSED LOW MOVES
ACROSS THE REGION SATURDAY, WHILE THE FORWARD PROGRESS OF ITS
ASSOCIATED COLD FRONT JUST OFFSHORE SLOWS IN RESPONSE TO THE
DEVELOPMENT OF LOW PRESSURE ALONG THE NORTHWEST WALL OF THE GULF
STREAM. IN THE MEANTIME, A CLOSED MID-LEVEL VORTEX INITIALLY
FAVORS THE CLIMATOLOGICAL MEAN OVER THE NORTHWESTERN PASSAGES,
THEN GRADUALLY BECOMES ELONGATED SOUTHEASTWARD TOWARD LABRADOR
INTO THE MIDDLE OF NEXT WEEK, WHILE DOWNSTREAM REX BLOCK OVER THE
NORTH CENTRAL ATLANTIC CONTINUES. THIS MAINTAINS AN ACTIVE POLAR
JET NEAR THE US/CANADIAN BORDER LATE THIS WEEKEND INTO MID NEXT
WEEK. ALONG THE SOUTHERN PERIPHERY OF THIS JET, AN ACTIVE FRONTAL
BOUNDARY WILL SETUP LATE THIS WEEKEND THRU THE MIDDLE OF NEXT
WEEK, MAINTAINED BY SEVERAL SHORTWAVE DISTURBANCES EXITING A MEAN
SOUTHERN STREAM TROUGH OVER THE LOWER ROCKIES. THIS SETS THE STAGE
FOR UNSETTLED WEATHER IN THE MONDAY THRU THURSDAY TIME FRAME,
WITH SOME BENEFICIAL RAINFALL, ALONG WITH THE POTENTIAL FOR
CONVECTION.

SATURDAY...THE FORECAST IS BECOMING MORE PESSIMISTIC, AS LOW
PRESSURE DEVELOPS ALONG AN OFFSHORE COLD FRONT. THE MODELS HAVE
STRUGGLED WITH THIS SYSTEM, LIKELY DUE TO FILLING THE MID-LEVEL LOW
TOO QUICKLY, GIVEN ONLY MODEST HEIGHT FALLS TO THE NORTHWEST. THUS,
THE VORT MAX IS LESS DIFFUSE, WITH THE RESULT BEING A MORE ROBUST
FRONTAL WAVE. IN TERMS OF MODEL VERIFICATION WITH THIS SYSTEM, BOTH
THE NAM AND CANADIAN HAVE BEEN STRONGER, WHILE THE GFS/ECMWF HAVE
BEEN SLIGHTLY WEAKER. THUS, FEEL THE NORTHWEST EXTENT OF THE QPF ON
SATURDAY FROM THE NAM AND CANADIAN ARE OVERDONE. GIVEN THE MID-LEVEL
TROUGH AXIS DOES NOT MOVE OFFSHORE UNTIL THE AFTERNOON AND HIGH
PRESSURE DOES NOT BUILD INTO THE AREA UNTIL SAT NIGHT, PRECIP SHOULD
LINGER INTO THE MORNING SOUTHEAST OF I-95 AND PERHAPS INTO THE
AFTERNOON OVER DELMARVA, WITH AMOUNTS GENERALLY LIGHT.

SUNDAY...HIGH PRESSURE CENTERED OVER OUR REGION EARLY IN THE MORNING
MOVES OFFSHORE DURING THE AFTERNOON. THE MAIN CONCERNS WILL BE THE
POTENTIAL FOR FROST TO IMPACT THE GROWING SEASON IN THE MORNING, AND
FIRE WEATHER IN THE AFTERNOON. THE BOUNDARY LAYER SHOULD BE ABLE TO
FULLY DECOUPLE, AND WHILE MID AND HIGH LEVEL MOISTURE ASSOCIATED
WITH THE RIGHT-FRONT QUADRANT OF THE UPPER LEVEL JET HAS BEEN A
CONCERN, THE TREND IS FOR THICKER CLOUD COVER TO REMAIN TO OUR
NORTHWEST. THUS, IDEAL LONGWAVE "RADIATIONAL" COOLING IS BECOMING
MORE LIKELY. GIVEN THE DRY AIRMASS IN PLACE, TEMPERATURES WILL
LIKELY GO BELOW GUIDANCE, PARTICULARLY NORTH OF I-78 WHERE
CONFIDENCE IN FROST IS INCREASING. THUS, A FROST ADVISORY MAY
EVENTUALLY BE NEEDED.

BY THE AFTERNOON, A SOUTH-SOUTHWEST FLOW WILL BECOME ESTABLISHED
AS THE HIGH DEPARTS, BUT THE GRADIENT WILL BE WEAKER TOWARD THE
COAST, WHERE THE FLOW WILL BACK TO THE EAST-SOUTHEAST IN
PROXIMITY TO THE COLDER SSTS. A PSEUDO SEA-BREEZE FRONT SHOULD
RESULT IN COOLER TEMPERATURES FOR PORTIONS OF THE AREA, AND MAY
ALSO CREATE POSITIVE TIDAL DEPARTURES IN THE UPPER DELAWARE BAY BY
SUNDAY NIGHT. THE FIRE WEATHER POTENTIAL IS MORE UNCERTAIN. IN
ADVANCE OF THE SEA-BREEZE, A DRY AIRMASS WILL BE IN PLACE, BUT
WINDS MAY BE LIGHT WITH LIMITED BOUNDARY LAYER MIXING DUE TO THE
CLOSE PROXIMITY OF HIGH PRESSURE. FUEL MOISTURES WILL ALSO NEED TO
BE REASSESSED, PARTICULARLY IN LIGHT OF RECENT RAINFALL. AT THIS
TIME, THERE IS LOW CONFIDENCE REGARDING THE THREAT FOR THE SPREAD
OF WILDFIRES.

MONDAY THRU THURSDAY...A SOUTHWEST FLOW WILL BE WELL ESTABLISHED
BY MONDAY WITH THE FRONTAL BOUNDARY NORTH OF OUR REGION. A WELL
MIXED BOUNDARY LAYER WILL LEAD TO SOUTHWEST WIND GUSTS AROUND
25 MPH. TO THE NORTH OF I-78, THE MODELS GENERATE AMPLE BULK
SHEAR ALONG WITH STEEP MID-LEVEL LAPSE RATES, BUT THE LACK OF
FORCING AND A DRY AIRMASS SHOULD PRECLUDE CONVECTION. HOWEVER,
THIS WILL NEED TO BE WATCHED CLOSELY, AS ANY THUNDERSTORMS THAT
CAN DEVELOP WOULD BE CAPABLE OF GUSTY WINDS. THE FRONTAL BOUNDARY
WILL MOVE SLOWLY THRU ON TUE, WITH A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS. WILL HAVE TO WATCH FOR THE POSSIBILITY OF STRONG
STORMS, AS MODELS INDICATE AMPLE BULK SHEAR AND MODEST INSTABILITY.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE, AS STORMS COULD TRAIN.
A RETURN TO FAIR WEATHER WED AS THE FRONTAL BOUNDARY MOVES SOUTH
OF THE AREA, BUT IT MAY MOVE NORTH AS A WARM FRONT ON THU, WITH
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS THRU AT LEAST 18Z. AFTER 18Z, SCT SHRA AND ISO
TSRA WILL BEGIN TO DEVELOP ACROSS THE AREA. IF/WHEN ANY SHOWERS
OR THUNDERSTORMS MOVE OVER A TAF SITE, EXPECT CONDITIONS TO LOWER
TEMPORARILY TO MVFR, AND POSSIBLY LOCALIZED IFR. AT THIS POINT,
HAVE NOT MENTIONED THUNDERSTORMS IN THE TAFS AS THE COVERAGE IS
EXPECTED TO BE TOO LIMITED TO HAVE MUCH CONFIDENCE ON ANY ONE SITE
BEING AFFECTED.

SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT FROM WEST TO EAST AS A
COLD FRONT SLOWLY SLIDES OVER THE REGION. BEHIND THIS COLD FRONT,
EXPECT A SHIFT TO NORTHWESTERLY WINDS AND A QUICK IMPROVEMENT TO VFR
CONDITIONS.

OUTLOOK...
MVFR POSSIBLE SAT IN SHRA AT ACY AND MIV. OTHERWISE, PREDOMINANTLY
VFR IN THE SAT THRU MON TIME FRAME. SOUTHWEST WINDS MAY GUST TO
25 KNOTS MONDAY. MVFR POSSIBLE IN SHRA/TSRA MON NIGHT INTO TUE AS
A SLOW MOVING COLD FRONT TRAVERSES THE TERMINALS.

&&

.MARINE...
SCA REMAINS IN EFFECT THRU 15Z ON THE SOUTHERN COASTAL WATERS AND
00Z ON THE NORTHERN COASTAL WATERS. WINDS SHOULD ALSO INCREASE
THROUGH THE DAY TODAY AND MAY FREQUENTLY GUST ABOVE 20 KT IN OUR
NORTHERN WATERS, ESPECIALLY NEARSHORE.

ONCE SEAS DROP BELOW 5 FT, EXPECT SUB SCA CONDITIONS THROUGH
TONIGHT. THERE IS A CHANCE HOWEVER OF GUSTY AND VARIABLE WINDS IN
THE VICINITY OF ANY THUNDERSTORMS LATE THIS AFTERNOON OR THIS
EVENING.

OUTLOOK...
NORTH-NORTHWEST WINDS MAY REACH THE SCA THRESHOLD FOR A BRIEF
PERIOD OF TIME SATURDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE
COASTAL WATERS. A SCA WILL LIKELY BE NEEDED LATE MONDAY INTO
TUESDAY AS BOTH WINDS AND SEAS INCREASE IN ADVANCE OF A COLD
FRONT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     ANZ452>455.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ450-
     451.

&&

SYNOPSIS...FRANCK
NEAR TERM...KLEIN
SHORT TERM...KLEIN
LONG TERM...FRANCK
AVIATION...FRANCK/JOHNSON/KLEIN
MARINE...FRANCK/JOHNSON/KLEIN
Hazardous weather outlook, Apr 22, 11:49 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1149 AM EDT FRI APR 22 2016

DEZ001-MDZ008-012-015-019-NJZ012-015>019-PAZ054-055-070-071-101-102-
104-106-231600-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-EASTERN MONTGOMERY-
LOWER BUCKS-
1149 AM EDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS FROM ABOUT 3 PM THROUGH AROUND OR JUST
AFTER SUNSET THIS EVENING COULD CONTAIN LOCALLY STRONG WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-231600-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1149 AM EDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS FROM MID AFTERNOON THROUGH AROUND OR JUST
AFTER SUNSET THIS EVENING COULD CONTAIN LOCALLY STRONG WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-PAZ060>062-103-105-231600-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-UPPER BUCKS-
1149 AM EDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS FROM ABOUT 2 PM THROUGH AROUND SUNSET THIS
EVENING COULD CONTAIN LOCALLY STRONG WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POTENTIAL FOR FROST TO IMPACT THE GROWING SEASON ON
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ020-NJZ013-014-020>027-231600-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CAROLINE-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1149 AM EDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS FROM ABOUT 3 PM THROUGH AROUND OR JUST
AFTER SUNSET THIS EVENING COULD CONTAIN LOCALLY STRONG WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 22, 3:15 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT FRI APR 22 2016

DEZ003-004-222015-
DELAWARE BEACHES-INLAND SUSSEX-
315 PM EDT FRI APR 22 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUSSEX COUNTY...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER HEBRON...OR NEAR
SALISBURY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MILLSBORO...LAUREL...LEWES...DELMAR...DAGSBORO...MILLVILLE...
GUMBORO...SYCAMORE...LONG NECK...OCEAN VIEW AND FRANKFORD.

TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3846 7569 3850 7570 3878 7516 3869 7509
      3869 7514 3864 7513 3863 7508 3866 7507
      3864 7506 3858 7511 3860 7509 3860 7506
      3853 7505 3845 7525
TIME...MOT...LOC 1910Z 243DEG 30KT 3842 7564
Special weather statement, Apr 22, 3:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT FRI APR 22 2016

DEZ002-003-NJZ021-023-024-222015-
KENT-INLAND SUSSEX-CAPE MAY-CUMBERLAND-ATLANTIC COASTAL CAPE MAY-
340 PM EDT FRI APR 22 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENT...NORTHEASTERN
SUSSEX...CAPE MAY AND SOUTHEASTERN CUMBERLAND COUNTIES...

AT 339 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF MILTON...OR
15 MILES NORTHEAST OF GEORGETOWN...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...CAPE MAY...MILFORD...NORTH WILDWOOD...WILDWOOD CREST...LEWES...
MILTON...WOODBINE...SEA ISLE CITY...AVALON...WEST CAPE MAY...STONE HARBOR...
ELLENDALE...CAPE MAY COURT HOUSE...SCOTCH BONNET...NORTH CAPE MAY...RIO
GRANDE...GOSHEN...DIAMOND BEACH AND GREEN CREEK.

TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3887 7551 3898 7532 3891 7531 3882 7520
      3893 7498 3897 7494 3897 7496 3911 7489
      3916 7489 3919 7493 3927 7477 3915 7469
      3908 7472 3903 7479 3899 7479 3894 7486
      3893 7497 3879 7516 3865 7548
TIME...MOT...LOC 1939Z 240DEG 21KT 3889 7526

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:30 PM EDTSpecial Marine WarningPHI60 min
Apr 22, 3:15 PM EDTSpecial Weather StatementPHISussex60 min

Nearby

Special Weather Statements in New Jersey, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.